Results 1 to 9 of 9

Thread: Help! Flare that wonít stop

  1. #1
    Senior Member
    Join Date
    Jul 2018
    Posts
    117

    Default Help! Flare that wonít stop

    I did just go off of mirtazapine but weaned myself slowly and seemed fine. I even had several days of very calm skin. Then on Sunday it started getting more red and my nose was pink which hasnít happened in forever. By that night, I was bright red all over. It has been that way ever since- I have tried going back on mirtazapine in case thatís it, but nothing yet. I have even increased clonidine just to see if I can break through the redness temporarily and no response. I have tried antihistamines and nothing. My skin is so red it hurts to touch it. I used ice packs some yesterday.

    Any ideas??? Anyone have something like this just out of the blue? Not that I didnít have redness off and on, but nothing this dark and constant. I canít go to work because it is too scary looking.

  2. #2
    Senior Member laser_cat's Avatar
    Join Date
    Jan 2017
    Posts
    582
    Country: United States

    Default

    Chai - one time when i tapered off cymbalta, I did not notice any worsening until about 1 month later.

    I'm guessing possibly downstream effects from the cymbalta might have taken some time to become apparent

    When I went back on, it took 1-3 months to get back to where I was
    Last edited by laser_cat; 2nd October 2019 at 07:36 PM.

  3. #3
    Senior Member
    Join Date
    Jul 2018
    Posts
    117

    Default

    Quote Originally Posted by laser_cat View Post
    Chai - one time when i tapered off cymbalta, I did not notice any worsening until about 1 month later.

    I'm guessing possibly downstream effects from the cymbalta might have taken some time to become apparent

    When I went back on, it took 1-3 months to get back to where I was
    Well that sounds horrifying. I canít imagine being like this for 1-3 months. I actually have never been like this where it was constant vs flushing.

  4. #4
    Senior Member
    Join Date
    Jul 2018
    Posts
    117

    Default

    Now on day 7 of dark redness and pain. This isnít like my usual where baseline is fairly ok, but then I have flushing off and on depending on the day. This is essentially all the time redness where I canít even go to work. I am back to the mirtazapine dose I was on last and no change yet. I try Benadryl, ibuprofen, propranolol, and klonopin. The latter two help but only temporarily and still donít take me to baseline- just make it less terrifying. Iím at the point where I think I will have to take a leave of absence from work which is horrifying to me. I just canít be in the office like this- it would scare people that something was terribly wrong, not to mention my own self-consciousness. I would do anything to make it at least return to how it was, which goes to show that even when you think things canít be worse they definitely can.

    Any suggestions are welcome. Another medication? Something over the counter that might help? I feel like I have tried everything and canít believe itís not any better. My psychiatrist said she was going to check on another medication that was kind of like mirtazapine but doesnít cause weight gain. But I havenít heard back of course...

  5. #5
    Senior Member
    Join Date
    Aug 2016
    Posts
    251
    Country: UK

    Default

    Try not to use ice, just a cold flannel if things get tough. I also hate the side effect of weight gain....hate this horrid skin condition. Hopefully things will improve for you soon.

  6. #6
    Member
    Join Date
    Jun 2019
    Posts
    36
    Country: United States

    Default

    Quote Originally Posted by Chai View Post
    Now on day 7 of dark redness and pain. This isnít like my usual where baseline is fairly ok, but then I have flushing off and on depending on the day. This is essentially all the time redness where I canít even go to work. I am back to the mirtazapine dose I was on last and no change yet. I try Benadryl, ibuprofen, propranolol, and klonopin. The latter two help but only temporarily and still donít take me to baseline- just make it less terrifying. Iím at the point where I think I will have to take a leave of absence from work which is horrifying to me. I just canít be in the office like this- it would scare people that something was terribly wrong, not to mention my own self-consciousness. I would do anything to make it at least return to how it was, which goes to show that even when you think things canít be worse they definitely can.

    Any suggestions are welcome. Another medication? Something over the counter that might help? I feel like I have tried everything and canít believe itís not any better. My psychiatrist said she was going to check on another medication that was kind of like mirtazapine but doesnít cause weight gain. But I havenít heard back of course...
    Sorry to hear you've had such a flare up. I have been considering going off mirtazapine as well due to weight gain. I might try to get stable on another antidepressant before I try though- sounds like I could be playing with fire trying to get off this med.

  7. #7
    Member
    Join Date
    Jun 2019
    Posts
    36
    Country: United States

    Default

    Quote Originally Posted by Chai View Post
    Now on day 7 of dark redness and pain. This isnít like my usual where baseline is fairly ok, but then I have flushing off and on depending on the day. This is essentially all the time redness where I canít even go to work. I am back to the mirtazapine dose I was on last and no change yet. I try Benadryl, ibuprofen, propranolol, and klonopin. The latter two help but only temporarily and still donít take me to baseline- just make it less terrifying. Iím at the point where I think I will have to take a leave of absence from work which is horrifying to me. I just canít be in the office like this- it would scare people that something was terribly wrong, not to mention my own self-consciousness. I would do anything to make it at least return to how it was, which goes to show that even when you think things canít be worse they definitely can.

    Any suggestions are welcome. Another medication? Something over the counter that might help? I feel like I have tried everything and canít believe itís not any better. My psychiatrist said she was going to check on another medication that was kind of like mirtazapine but doesnít cause weight gain. But I havenít heard back of course...
    Sorry to hear you've had such a flare up. I have been considering going off mirtazapine as well due to weight gain. I might try to get stable on another antidepressant before I try though- sounds like I could be playing with fire trying to get off this med.

  8. #8
    Senior Member
    Join Date
    Jul 2018
    Posts
    117

    Default

    Quote Originally Posted by Jamoverton View Post
    Sorry to hear you've had such a flare up. I have been considering going off mirtazapine as well due to weight gain. I might try to get stable on another antidepressant before I try though- sounds like I could be playing with fire trying to get off this med.
    I had some signs when I first started going off it but then it seemed to settle down for the most part. But days after I was totally off it, this terrible flare started. Iím hoping it runs its course after Iíve been back on the mirtazapine longer.

  9. #9
    Senior Member
    Join Date
    Jul 2018
    Posts
    117

    Default

    Quote Originally Posted by Countrygirl View Post
    Try not to use ice, just a cold flannel if things get tough. I also hate the side effect of weight gain....hate this horrid skin condition. Hopefully things will improve for you soon.
    I only used ice a couple of times and had it well wrapped so it was mostly just cool. I was pretty sure direct ice would be terrible.

Similar Threads

  1. Sunscreen won't rub in
    By AnnieEm in forum Newbie questions / Introduction
    Replies: 3
    Last Post: 2nd September 2015, 01:21 PM
  2. Has anybody actually won this battle?
    By pastorator in forum General rosacea questions
    Replies: 12
    Last Post: 24th January 2014, 01:05 PM
  3. I took on the sun today for the first time and won
    By willingtotry in forum Diet, lifestyle and relationships
    Replies: 0
    Last Post: 22nd August 2012, 05:13 AM
  4. Swelling that won't go away
    By ktcheung in forum Intense pulsed light and laser
    Replies: 6
    Last Post: 1st August 2012, 11:30 AM
  5. I've tried to contact a mod but the PM won't go through
    By RachaelR in forum General rosacea questions
    Replies: 0
    Last Post: 18th March 2011, 01:46 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •